MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - exact date of event is unknown, not provided.Best estimate is between (b)(6) 2018 - (b)(6) 2019.(b)(4).The intraocular lens (iol) is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol), model zct150, 18.5 diopter, was explanted from the left eye (os) as the patient was unable to focus and drive at night and due to unexpected postop refraction.Reportedly, the outcome significantly interfered with the patient's daily life activities.A replacement lens of the same model, but different diopter (19.5) was used.There was no incision enlargement required.It was indicated that the patient has recovered and no patient injury was reported.The explanted lens was discarded.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8512904
Report Number3011852734-2019-00091
Device Sequence Number16634867
Product Code HQL
UDI-Device Identifier05050474552111
UDI-Public(01)05050474552111(17)210805
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005